CASE REPORT
Year : 2019  |  Volume : 10  |  Issue : 2  |  Page : 75-76

Presumed antihistamine-induced cataract in two young males


Department of Orbit, Oculoplasty, Reconstructive and Aesthetic Services, Aditya Birla Sankara Nethralaya, (A Unit of Medical Research Foundation, Chennai), Kolkata, West Bengal, India

Correspondence Address:
Md Shahid Alam
Department of Orbit, Oculoplasty, Reconstructive and Aesthetic Services, Aditya Birla Sankara Nethralaya, (A Unit of Medical Research Foundation, Chennai), Kolkata - 700 099, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpp.JPP_31_19

Rights and Permissions

The use of systemic and topical steroids, amiodarone, and phenothiazines has been established as risk factors for the development of cataract. Antihistaminics are commonly prescribed drugs for a wide range of allergic disorders but have rarely been associated with cataract formation. We herewith report cases of two young males who were on long-term antihistaminics for allergic conditions and presented with blurring of vision. Slit lamp examination revealed bilateral posterior subcapsular cataract. The patients did not have any other systemic or ocular condition predisposing for cataract formation; hence, a diagnosis of antihistaminic-induced cataract was made.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed219    
    Printed5    
    Emailed0    
    PDF Downloaded49    
    Comments [Add]    

Recommend this journal